SIGN UP

Metformin And Vitamin B12 Problems.

Avatar Image
wolf63 | 21:02 Wed 09th Jan 2019 | Body & Soul
8 Answers
I have been on Metformin for about twenty years, initially it was prescribed as I had insulin Resistence, but am now considered to be diabetic.

I am constantly so tired that it affects my ability to think, I also have problems with cognitive dysfunction (Lithium for 20+ years). Luckily my job required me to have a brain and I was given early retirement on health grounds in 2004.

My latest plan is to lose weight and improve my diet. Would it be worth taking Vitamin B12 tablets to see if they can jump start my brain? I'm getting bloods taken at the end of the month but I am in the right frame of mind to find some energy now.

I am being told that it's bedtime but I will be back later.

Answers

1 to 8 of 8rss feed

Best Answer

No best answer has yet been selected by wolf63. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Losing weight and reducing you reliance on carbohydrates would certainly be a positive step in controlling your diabetes.
This can be monitored by daily or at least weekly blood sugar tests to assess your reliance on Metformin.
As for B12....if the blood tests show that your B12 levels are impaired, then taking the vitamin in some form "may " help. However if the B12 blood analysis is normal then I see no poit in taking B12 in any form.

Your tiredness and congestive impairment may well have nothing to do with your diabetes, but it is preferable that you have a proper blood analysis profile before you embark upon on any high flown theories of your own.
Wolf do you have home monitoring device for your diabetes to check your blood sugar levels?
Question Author
\\\ ... before you embark upon on any high flown theories of your own...

A manic episode would be so nice just now. :-)

Thanks doc, I know you are probably right.
Question Author
Tony, no but I don't want either. I would just get obsessed with using it and plotting graphs ... I had one a few years back.
Thanks
Wolf get a new one from your GP and it's not plotting charts but my help you to understand what's happening with your body.
Lithium is an awful and cheap drug IMHO.
There are better alternatives nowadays, when did you last see your GP?
Question Author
Tony, I was on a few other medications and none seemed to work. I can't remember details but was also on antipsychotic tranquilizers at one stage. on

I must have been hell to work with. My job was to calculate overpayments of benefit, sometimes for cases destined for prosecution.

I would prefer to stay on the psychiatric medication that I am on. Tinkering with it may not have positive results.

My cat has now punched me to remind me that he wishes to go to sleep. I must obey his demands and go to bed too. Good job I love the little ***###***
:-)
I'm on B12, B1 and Folic Acid. I feel quite unwell if I don't take them.
To see if you have a B12 deficiency I would see your GP and get a checkup. My wife was feeling tired and breathless most of the time and her GP prescribed a series of B12 injections. It seems to have helped.

1 to 8 of 8rss feed

Do you know the answer?

Metformin And Vitamin B12 Problems.

Answer Question >>

Related Questions

Sorry, we can't find any related questions. Try using the search bar at the top of the page to search for some keywords, or choose a topic and submit your own question.